MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-012
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
User facility medwatch report (b)(4) received that states "the plug kept twisting and twisting.It would not unscrew".It was reported that on (b)(6) 2025, a 12mm amplatzer vascular plug 2 was chosen for a procedure.During procedure, it was noted that the plug kept twisting and twisting and it would not unscrew.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event for separation problem and difficult to fold, unfold, or collapse (twisted plug) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.The investigation was unable to determine the cause for the reported separation problem (unscrew) and difficult to fold, unfold, or collapse (twisted plug).There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
User facility medwatch report (b)(4) received that states "the plug kept twisting and twisting.It would not unscrew".It was reported that on (b)(6) 2025, a 12mm amplatzer vascular plug 2 was chosen for a procedure.During procedure, it was noted that the plug kept twisting and twisting and it would not unscrew.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported discharged.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22898546
Report Number2135147-2025-04797
Device Sequence Number12985860
Product Code KRD
UDI-Device Identifier00811806010397
UDI-Public(01)00811806010397(17)300331(10)10841491
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP2-012
Device Catalogue Number9-AVP2-012
Device Lot Number10841491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer10/09/2025
05/14/2026
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/23/2025
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown